MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY
Model Number 370892-03
Medical Device Problem Codes Crack (1135); Optical Discoloration (2999)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endoscope involved with this complaint and completed the device evaluation.The endoscope was returned to the original equipment manufacturer (oem) for evaluation.The reported complaint of a dark and pinkish color was confirmed.The endoscope was found to have a cracked distal window resulting in fluid invasion and subsequent major damage to optical components.Due to extensive damage the endoscope must be scrapped.The endoscope was also found to have mechanical damage to the proximal illumination fibers.Fragments of the distal window are missing, or complete window is missing.System log review was performed.Per the review, the following was confirmed: the procedure was performed on system (b)(4) on (b)(6) 2022.No image or video was provided for review.This complaint is considered a reportable event due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to starting (pre-anesthesia) a da vinci-assisted surgical procedure, the endo scope exhibited a dark and pinkish color.The procedure was completed using a spare endoscope with no patient harm, adverse outcome, or injury.Intuitive surgical, inc.(isi) made multiple follow-ups attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
NONE
Common Device Name
ENDOSCOPE, FIREFLY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15331804
Report Number2955842-2022-13778
Device Sequence Number17763946
Product Code GCJ
UDI-Device Identifier00886874110201
UDI-Public(01)00886874110201
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370892-03
Device Catalogue Number370892
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown